Jump to content
ACN Latitudes Forums

letscope

Members
  • Content Count

    10
  • Joined

  • Last visited

  1. Hey Laurena82, Sounds like a funny story. There are instances where I do look back and laugh at certain situations because stuttering and tics can be funny at times but is also a VERY serious matter. I have so many experiences of embarrassment because of my tics and stuttering. Here is a hilarious story(now that I look back on it). I was an athlete in hs and in college and I remember I had a vocal tic during hs and I would say "######" during practice out loud. Very, Very emarrassing, but now I look back on it and laugh. It was really difficult going through vocal tics because I was not as education on my situation as I am now. I remember I would speak on the phone with my aunt and say "nigger" and she would get mad at me lol. Just a couple quick instances I remember. I am proud that you are getting your son the help early because I never really went to a speech therapist for sutttering until I was a JR in college. I heard that it is better to see a speech therapist when you are young so you can develop your proper speaking habits, but since I didnt go when I was younger,the therapy did not help too much. It helped somewhat but not enough to keep paying a huge amount of money for it. By the way, Im located in Dallas Tx. I received a Bachelors in Business Administration focusing on managment. My dream job is to become a medical rep and go in to medical device sales. I do not have that great career yet so I will take anything right now in this bad economy. I also get extremely anxious during interviews and think interviewers are focusing on the way I speak verses what I am actually saying. I am really intellegent but feel as though they(employers) think I do not speak well for the jobs I have been applying for. O well, I will keep praying and hopefully something will come along soon. -Letscope
  2. Hello Faith, Throughout the last few years my tics have subsided because when I was a kid I had violent motor and verbal tics. Thank God I have not experience the verbal tics now that I am older because they were very embarrasing. I played basketball in highschool and college and have noticed that my tics increased tremendously due to exertion. I think not that I am older, it is easier to control my tics, but I still have violent tics that hurt my body(i.e. biting down on my molar teeth, looking in uncomfortable directions, shaking my legs, etc.) It is said that tics and stuttering should subside with age. I guess I could say that is partly true because I went to college and didnt stutter as much and my tics were lessened. With my tics and stuttering, some days are good and some days are bad so I couldnt say that this time period in my life I have seen a definant improvment in my tics. As far as my stuttering goes, anxiety does play a big part in this. I have learned that tics and stuttering are related because of the location of the brain that triggers the actions. My basal ganglia has increased amounts of dopamine that can be the cause of several issues in which mine are tics and stuttering. I have tried several medications of the course of the years, but the one that definatly helped me is a medication called seroquel. Its an anti psycotic used for demetia patients, but relates to TS and stuttering because of the part of the brain it affects. This drug reduces the amount of dopamine reducing my tics and helping me to be able to think and speak clearer and not feel like my brain is going 200 mph. Although this medication can work, the side effects can get overwhelming because the medication can make you feel extremely sleepy and grogy the next day. Months ago, I got to the point to where I stopped using the medication because of all of the side effects involved and also I noticed my tics where comming back. A person on this medication has to increase the dosage because they will build a tolernce. Once I was up to 100mgs, I was way too tired to perform daily tasks to the best of my ability, and would get frustrated because I did not feel that sharp during that time period. I would recommend this medication, but if possible, try to stay on a low dosage. Xanax is another prescription drug that has helped with my tics and stuttering. This drug is an anxiety medication that does not have any side effects. Make sure to regulate the amount you are giving to your child because you do not want them to gain a high tolerance for this drug. I try and only take this medication if I am having an absolutly terrible day with my tics and stuttering because it takes the edge off my anxiety and reduces my tics and stuttering. -letscope
  3. Hi Letscope I just wanted to point out again that using magnesium and VitB6 is *NOT* homeopathic. I explained on your intro thread what the difference between homeopathy and naturopathy is I am glad you state the medication you are on is working...tho a little confused, as on your other introductory thread you indicated you are STILL having very high anxiety and still stuttering very much?? In general, It is a hit or miss situation with the medications. I do not like to take the xanax every day because I do not want to build a toleiance and have to increase my dosage, therefore I take the xanax when im having an absolutly terrible day with tics/stuttering such as yesterday. I try and not take the medication when im having those issues, but if I am having a really bad day with it, I will resort to taking the xanax.
  4. I am new to this forum and would like to help people dealing with this terrible disorder. I have dealt with tourettes, stuttering, anxiety, and ocd my entire life and would like to help other people dealing with this situation. I have a lot of experience with this disorder and have tried everything. If you have a question or need help figuring out a way to reduce tics, stuttering, ocd, or anxiety, feel free to ask. -Lets cope
  5. Congradulations on DD's relief. I am 23 years old and have tried hypnotherapy and did not experience any extended relief. The only relief I experienced was relaxation while being in hypnotherapy obviously because they basically put you to sleep. Once I would leave therapy I would feel relaxed, but once that sleepy relaxation feeling would wear off, I would go back to normal with my tourettes. -Lets cope
  6. I have tourettes syndrome, stuttering, and slight ocd. I was recommended a while ago to try b6 and magnesium for my situation and did not notice any benefits. No homeopathics have showed any benefits toward my situation, but the prescription drug Serquel has been the only thing that has helped me in the past. It dramatically reduced my tics and stuttering. I was excited to notice that my tics could potentially be reduced for good, but after a few months of taking it, the side effects outweighed the benefits. It would make me tired/sleepy all day and my train of thought slowed. The only prescription I am using for my ts/stuttering now is xanax. It relaxes me and reduces my tics and stuttering without the side effects. -Letscope
  7. Thank you Chemar. I will definatly check in to those homeopathic remedys. -Letscope
  8. Hi everyone, I am new to this forum and wanted to inform you all on my situation. I am a 23 yr old college graduate that has been dealing with TS and Stuttering(capitalized bc of its significants in my life lol) my entire life. I am to the point now that I have been having suicidal thoughts even though I know I would never stoop to that level and end my life because of my situations. My parents are in denial about my situation which hurts because I would like my parents to be more educated on TS and Stuttering and could understand my situation by at least doing research to understand where I am comming from. Lately, I have had severe anxiety because of my stuttering and tourettes. Today, I could not even go to the gym to play ball and lift weights because my anxiety level was high due to fear of stuttering and tics. I am a pretty popular guy in general, but lately I have been noticing myself so anxious that I can not even leave the house some days. Also, I am interviewing with different companies and I get so anxious about the interview that I think the interviewer is judging me by the way I speak vs what I am actually saying. I have tried different homeopathic remedys which are all croks of ###### and have used medications such as clonidine and seroquel that have made me feel like a zombie all day. Although seroquel has worked the best, the side effects have outweighed the benefits. At first, seroquel was effective in helping with my speech and helping me think more clearer and feel like my normal self, and also helping with my tics. But I have experienced weight gain and confusing during the day that made me quit the medication. I would like to know if anyone has any of the same experiences not only with dealing with tourettes syndrome, but also with stuttering and anxiety. Anything will help. Thanks, Letscope
×
×
  • Create New...